Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

5 year child having rashes on stomach and legs. Looking like lumps. No medical history. Concerned

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
Hi, I have a five year old son, who has some rashes on his skin and stomach and legs. It's not chicken pox, which he's already had. Nor is it any heat rash or anything. It's lumps that appeared to be mosquito bites but the lumps, which started yesterday afternoon, are bigger now. He has no medical history problems.
Posted Mon, 23 Jul 2012 in Skin Rash
 
 
Answered by Dr. Ashwini Kolur 5 hours later
Hello
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

It will be great if you mention is there any history of allergies like has he come across something that he usually won't , while playing or have you recently changed his soap / shampoo or powder that might be responsible.

your symptoms are suggestive of contact dermatitis, a itchy rash caused by things your skin touches, such as: cosmetics, soaps, and detergents, dyes and other chemicals in clothing, rubber gloves, shampoos, antibiotics such as neomycin rubbed on the surface of the skin or any plants.

Treatment includes washing with lots of water to remove any traces of the irritant that may remain on the skin. You should avoid further exposure to known irritants or allergens. In some cases, the best treatment is to do nothing to the area.

Emollients or moisturizers help keep the skin moist, and also help skin repair itself. They protect the skin from becoming inflamed again. They are a key part of preventing and treating contact dermatitis.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Follow-up: 5 year child having rashes on stomach and legs. Looking like lumps. No medical history. Concerned 1 hour later
Hi, thanks for answering. He doesn't have any history of any allergies. We did go to a water park (Sesame Place) and stayed at a hotel (Sheraton). He used a sunscreen that he's used before.

The lumps are not spreading or becoming bigger for now. Did you manage to look at the photo that was attached with the query?

Thanks again for answering the question and if the situation worsens we'll see our dermatologist.
 
 
Answered by Dr. Ashwini Kolur 1 hour later
Hello
Good to hear from you.

Yes madam i have seen the photo which you have uploaded.

He may be sensitive to the chlorine, which will be used in most of the water park.

I advice you to use antihistamine cream for two to three days, he should be fine.

If it does not subside within 3 to 4 days or it spreads / increases i advice you to see dermatologist for examination.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer.
Wish you and your son good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor